MAUDE Adverse Event Report: PENUMBRA, INC. PENUMBRA SYSTEM 3D REVASCULARIZATION DEVICE; NRY

PENUMBRA, INC. PENUMBRA SYSTEM 3D REVASCULARIZATION DEVICE; NRY
Catalog Number PSR3D-A
Medical Device Problem Code Failure to Advance (2524)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/02/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Results: the psr3d was damaged on the proximal end of the stent portion.The psr3d was unable to be advanced through a demonstration 3maxc.Conclusions: evaluation of the returned psr3d revealed damage on the proximal end of the stent portion of the device.If the psr3d is forcefully advanced against resistance, the stent portion of the device may become damaged.During the functional test, the returned device was able to advance through the length of a demonstration 3maxc.However, additional resistance was experienced when advancing the device through the last 15 cm of the demonstration 3max.The damage on the returned psr3d likely contributed to the resistance experienced during functional testing.The root cause of the resistance experienced in the procedure could not be determined.Penumbra system 3d revascularization devices are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.This report is associated with mfr report number: 3005168196-2018-01913.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure using a penumbra system 3d revascularization device (psr3d).During the procedure, the psr3d was unable to advance through a penumbra system 3max reperfusion catheter (3maxc) after a couple of turns past the skull base.It was noted that the pushability in the psr3d was compromised; therefore, the psr3d and the 3maxc were removed and the procedure was completed using additional devices.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
This report is associated with mfr report number: 3005168196-2018-01913.

Brand Name
PENUMBRA SYSTEM 3D REVASCULARIZATION DEVICE
Common Device Name
NRY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key7920644
Report Number3005168196-2018-01912
Device Sequence Number16506271
Product Code NRY
UDI-Device Identifier00814548017853
UDI-Public00814548017853
Combination Product (Y/N)Y
Initial Reporter StateNV
Initial Reporter CountryUS
PMA/510(K) Number
K162901
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/29/2018
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/10/2021
Device Catalogue NumberPSR3D-A
Device Lot NumberF81384
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/13/2018
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 08/29/2018
Supplement Date Received by Manufacturer01/14/2005
Initial Report FDA Received Date09/28/2018
Supplement Report FDA Received Date09/10/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Date Report Sent to FDA01/01/2005